Journal of Optimization Theory and Applications

, Volume 150, Issue 2, pp 275–283 | Cite as

Split Monotone Variational Inclusions



Based on the very recent work by Censor-Gibali-Reich (, we propose an extension of their new variational problem (Split Variational Inequality Problem) to monotone variational inclusions. Relying on the Krasnosel’skii-Mann Theorem for averaged operators, we analyze an algorithm for solving new split monotone inclusions under weaker conditions. Our weak convergence results improve and develop previously discussed Split Variational Inequality Problems, feasibility problems and related problems and algorithms.


Monotone inclusion Split variational inequality Nonexpansive operator Averaged operator Inverse strong monotonicity 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Censor, Y., Gibali, A., Reich, S.: The split variational inequality problem. The Technion-Israel Institute of Technology, Haifa (2010). arXiv:1009.3780
  2. 2.
    Censor, Y., Bortfeld, T., Martin, B., Trofimov, A.: A unified approach for inversion problems intensity-modulated radiation therapy. Phys. Med. Biol. 51, 2353–2365 (2006) CrossRefGoogle Scholar
  3. 3.
    Byrne, C.: Iterative oblique projection onto convex sets and the split feasibility problem. Inverse Probl. 18, 441–453 (2002) MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Combettes, P.L.: The convex feasibility problem in image recovery. Adv. Imaging Electron Phys. 95, 155–270 (1996) CrossRefGoogle Scholar
  5. 5.
    Goldstein, E., Tretyakov, N.: Modified Lagrangians and Monotone Maps in Optimization. Wiley, New York (1996) Google Scholar
  6. 6.
    Byrne, C.: A unified treatment for some iterative algorithms in signal processing and image reconstruction. Inverse Probl. 20, 103–120 (2004) MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Baillon, J.-B., Bruck, R.E., Reich, S.: On the asymptotic behavior of nonexpansive mappings and semigroups in Banach spaces. Houst. J. Math. 4, 1–9 (1978) MathSciNetGoogle Scholar
  8. 8.
    Aoyama, K., Kimura, Y., Takahashi, W.: Maximal monotone operators and maximal monotone functions for equilibrium problems. J. Convex Anal. 15(2), 395–409 (2008) MATHMathSciNetGoogle Scholar
  9. 9.
    Rockafellar, R.T.: Monotone operators associated with saddle functions and minimax problems. Nonlinear analysis, Part I. In: Browder, F.E. (ed.) Symposia in Pure Mathematics, vol. 18, pp. 397–407. AMS, Providence (1970) Google Scholar
  10. 10.
    Masad, E., Reich, S.: A note on the multiple-set split feasibility problem in Hilbert space. J. Nonlinear Convex Anal. 8, 367–371 (2007) MATHMathSciNetGoogle Scholar
  11. 11.
    Reich, S.: Averaged mappings in Hilbert ball. J. Math. Anal. Appl. 109, 199–206 (1985) MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Lopez, G., Martin-Marquez, V., Xu, H.-K.: Iterative algorithms for the multi-sets feasibility problem. In: Censor, Y., Jiang, M., Wang, G. (eds.) Biomedical Mathematics: Promising Directions in Imaging, Therapy Planning and Inverse Problems, pp. 243–279. Medical Physics Publishing, Madison (2010) Google Scholar
  13. 13.
    Bruck, R.E., Reich, S.: Nonexpansive projections and resolvents of accretive operators in Banach spaces. Houst. J. Math. 3, 459–470 (1977) MATHMathSciNetGoogle Scholar
  14. 14.
    Mann, W.: Mean value methods in iteration. Proc. Am. Math. Soc. 4, 506–510 (1953) MATHCrossRefGoogle Scholar
  15. 15.
    Moudafi, A.: The split common fixed-point problem for demicontractive mappings. Inverse Probl. 26, 1–6 (2010) CrossRefMathSciNetGoogle Scholar
  16. 16.
    Xu, H.K.: A variable Krasnosel’skii-Mann algorithm and the multiple-set split feasibility problem. Inverse Probl. 22, 2021–2034 (2006) MATHCrossRefGoogle Scholar
  17. 17.
    Censor, Y., Segal, A.: The split common fixed point problem for directed operators. J. Convex Anal. 16, 587–600 (2009) MATHMathSciNetGoogle Scholar
  18. 18.
    Bauschke, H.H., Combettes, P.: A weak-to-strong convergence principle for Fejér monotone methods in Hilbert spaces. Math. Methods Oper. Res. 26, 248–264 (2001) MATHMathSciNetGoogle Scholar
  19. 19.
    Bauschke, H.H., Borwein, J.M.: On projection algorithms for solving convex feasibility problems. SIAM Rev. 38(3), 367–426 (1996) MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Ceregmia, Département Scientifique InterfacultairesUniversité des Antilles et de GuyaneSchoelcherFrance

Personalised recommendations